More on interferon-induced cutaneous necrosis

Kenji Shinohara, Franz Trautinger, Robert M. Knobler, William A. Sheremata, J. Richard Taylor, George W. Elgart

Research output: Contribution to journalLetter

15 Scopus citations

Abstract

To the Editor: Sheremata et al. (June 8 issue)1 reported severe necrotizing cutaneous lesions complicating treatment with interferon beta-1b in a patient with multiple sclerosis. They indicated that it was a new complication of treatment with interferon beta-1b, which had not been observed with natural or recombinant interferon alfa. However, we described a case of cutaneous necrosis caused by the injection of interferon alfa in a patient with chronic myelogenous leukemia.2 Cutaneous necrosis due to interferon alfa was also reported by Cnudde et al.3 and subsequently by Orlow and Friedman-Kien4 in patients with Kaposi's sarcoma related to the acquired immunodeficiency.

Original languageEnglish (US)
Pages (from-to)1222-1224
Number of pages3
JournalNew England Journal of Medicine
Volume333
Issue number18
DOIs
StatePublished - Nov 2 1995

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'More on interferon-induced cutaneous necrosis'. Together they form a unique fingerprint.

  • Cite this

    Shinohara, K., Trautinger, F., Knobler, R. M., Sheremata, W. A., Taylor, J. R., & Elgart, G. W. (1995). More on interferon-induced cutaneous necrosis. New England Journal of Medicine, 333(18), 1222-1224. https://doi.org/10.1056/NEJM199511023331815